On the Euler-Maruyama approximation for one-dimensional stochastic differential equations with irregular coefficients

Hoang Long Ngo, Dai Taguchi

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

We study the strong rates of the Euler-Maruyama approximation for one-dimensional stochastic differential equations whose drift coefficient may be neither continuous nor one-sided Lipschitz and whose diffusion coefficient is Hölder continuous. In particular, we show that the strong rate of the Euler-Maruyama approximation is 1/2 for a large class of equations whose drift is not continuous. We also provide the strong rate for equations whose drift is Hölder continuous and diffusion is nonconstant.

Original languageEnglish
Pages (from-to)1864-1883
Number of pages20
JournalIMA Journal of Numerical Analysis
Volume37
Issue number4
DOIs
Publication statusPublished - Oct 1 2017
Externally publishedYes

Fingerprint

Stochastic Equations
Euler
Irregular
Differential equations
Differential equation
Coefficient
Approximation
Diffusion Coefficient
Lipschitz

Keywords

  • Euler-Maruyama approximation
  • Irregular coefficients
  • Stochastic differential equation
  • Strong rate of convergence

ASJC Scopus subject areas

  • Mathematics(all)
  • Computational Mathematics
  • Applied Mathematics

Cite this

On the Euler-Maruyama approximation for one-dimensional stochastic differential equations with irregular coefficients. / Ngo, Hoang Long; Taguchi, Dai.

In: IMA Journal of Numerical Analysis, Vol. 37, No. 4, 01.10.2017, p. 1864-1883.

Research output: Contribution to journalArticle

@article{cb31a488dae542258b6821d9ce5d8ce4,
title = "On the Euler-Maruyama approximation for one-dimensional stochastic differential equations with irregular coefficients",
abstract = "We study the strong rates of the Euler-Maruyama approximation for one-dimensional stochastic differential equations whose drift coefficient may be neither continuous nor one-sided Lipschitz and whose diffusion coefficient is H{\"o}lder continuous. In particular, we show that the strong rate of the Euler-Maruyama approximation is 1/2 for a large class of equations whose drift is not continuous. We also provide the strong rate for equations whose drift is H{\"o}lder continuous and diffusion is nonconstant.",
keywords = "Euler-Maruyama approximation, Irregular coefficients, Stochastic differential equation, Strong rate of convergence",
author = "Ngo, {Hoang Long} and Dai Taguchi",
year = "2017",
month = "10",
day = "1",
doi = "10.1093/imanum/drw058",
language = "English",
volume = "37",
pages = "1864--1883",
journal = "IMA Journal of Numerical Analysis",
issn = "0272-4979",
publisher = "Oxford University Press",
number = "4",

}

TY - JOUR

T1 - On the Euler-Maruyama approximation for one-dimensional stochastic differential equations with irregular coefficients

AU - Ngo, Hoang Long

AU - Taguchi, Dai

PY - 2017/10/1

Y1 - 2017/10/1

N2 - We study the strong rates of the Euler-Maruyama approximation for one-dimensional stochastic differential equations whose drift coefficient may be neither continuous nor one-sided Lipschitz and whose diffusion coefficient is Hölder continuous. In particular, we show that the strong rate of the Euler-Maruyama approximation is 1/2 for a large class of equations whose drift is not continuous. We also provide the strong rate for equations whose drift is Hölder continuous and diffusion is nonconstant.

AB - We study the strong rates of the Euler-Maruyama approximation for one-dimensional stochastic differential equations whose drift coefficient may be neither continuous nor one-sided Lipschitz and whose diffusion coefficient is Hölder continuous. In particular, we show that the strong rate of the Euler-Maruyama approximation is 1/2 for a large class of equations whose drift is not continuous. We also provide the strong rate for equations whose drift is Hölder continuous and diffusion is nonconstant.

KW - Euler-Maruyama approximation

KW - Irregular coefficients

KW - Stochastic differential equation

KW - Strong rate of convergence

UR - http://www.scopus.com/inward/record.url?scp=85031719555&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85031719555&partnerID=8YFLogxK

U2 - 10.1093/imanum/drw058

DO - 10.1093/imanum/drw058

M3 - Article

AN - SCOPUS:85031719555

VL - 37

SP - 1864

EP - 1883

JO - IMA Journal of Numerical Analysis

JF - IMA Journal of Numerical Analysis

SN - 0272-4979

IS - 4

ER -